Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 698, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 22, 2011, 1:03 PM CST for 5 counties in Mississippi. It was in force for 57 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2011, 1:03 PM CST (19:03 UTC)
- Expired
- Nov 22, 2011, 2:00 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS, Lowndes County, MS, Noxubee County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 131 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 1:15 PM CST | TSTM WND DMG | 2 S Collinsville, MS | HIGH WINDS BLEW SOME SHINGLES OFF A ROOF AND KNOCKED A BASKETBALL GOAL OVER |
| Nov 22, 1:15 PM CST | TSTM WND DMG | 3 S Bluff Springs, MS | TREE DOWNED ALONG MS HIGHWAY 493 JUST SOUTH OF MS HIGHWAY 16 |
| Nov 22, 1:15 PM CST | TSTM WND DMG | Collinsville, MS | HIGH WINDS BLEW SOME SHINGLES OFF A ROOF AND KNOCKED A BASKETBALL GOAL OVER |
| Nov 22, 1:17 PM CST | TSTM WND GST 60 | Meehan, MS | REPORTED AT MEEHAN FIRE DEPT |
| Nov 22, 1:30 PM CST | TSTM WND DMG | De Kalb, MS | SEVERAL TREES DOWNED AROUND KEMPER COUNTY |
| Nov 22, 1:30 PM CST | TSTM WND DMG | Meridian, MS | A WALL OF A CONVENIENCE STORE WAS COLLAPSED AT I-20 AND 22ND AVE |
| Nov 22, 1:35 PM CST | TSTM WND DMG | 3 Sse Meridian, MS | TREES AND POWER LINES DOWN ON MYRTLE DRIVE |
| Nov 22, 1:40 PM CST | TSTM WND DMG | 5 Sse Meridian Station, MS | HOUSES DAMAGED ON MINNOW BUCKET ROAD |
| Nov 22, 1:45 PM CST | TSTM WND DMG | Meridian, MS | TREES DOWN NEAR EXIT 152 ON I-20/I-59. |
| Nov 22, 2:04 PM CST | TSTM WND DMG | Meehan, MS | CHICKEN HOUSES DAMAGED NEAR MEEHAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS54 KJAN 221903
SVRJAN
MSC069-075-087-103-159-222000-
/O.NEW.KJAN.SV.W.0698.111122T1903Z-111122T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CST TUE NOV 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 200 PM CST
* AT 103 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF MASHULAVILLE TO 15 MILES WEST OF MEEHAN
MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFF
SPRINGS...DAMASCUS...MARTIN...COLLINSVILLE...GHOLSON...SUQUALENA...
SAVOY...LIBERTY...CRAWFORD...NELLIEBURG...BROOKSVILLE...
PRISMATIC...DE KALB...BLACKWATER...MACON...ZERO...DALEVILLE...
DEERBROOK...MARION...OAK GROVE...PRAIRIE POINT...PAULETTE...
TOOMSUBA...ALAMUCHA...BIGBEE VALLEY...ELECTRIC MILLS...
PORTERVILLE...TAMOLA...KEWANEE AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
A WIDE SWATH ACROSS CENTRAL AND EAST-CENTRAL MISSISSIPPI WITH
NUMEROUS REPORTS OF TREES DOWN. THIS IS AN EXTREMELY SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3234 8841 3222 8891 3292 8892 3324 8887
3344 8828
TIME...MOT...LOC 1903Z 245DEG 49KT 3315 8882 3231 8902
$$
JA4 follow-up statements
590
WWUS54 KJAN 221924
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CST TUE NOV 22 2011
MSC069-075-087-103-159-222000-
/O.CON.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
WINSTON MS-NOXUBEE MS-LOWNDES MS-LAUDERDALE MS-KEMPER MS-
124 PM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR KEMPER...LAUDERDALE...SOUTHERN LOWNDES...NOXUBEE AND SOUTHEASTERN
WINSTON COUNTIES...
AT 121 PM...60 MPH WINDS WERE MEASURED AT MEEHAN FIRE STATION IN
LAUDERDALE COUNTY. THIS LINE OF STORMS WILL BE CAPABLE OF BRINGING
DOWN LARGE TREES AND DAMAGE ROOFS OF HOMES AS IT PUSHES FARTHER EAST
INTO LAUDERDALE...KEMPER...AND NOXUBEE COUNTIES OVER THE NEXT ONE
HALF HOUR. PLEASE TAKE SHELTER NOW.
AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BROOKSVILLE TO PRESTON TO MEEHAN MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRISMATIC...MACON...DEERBROOK...MERIDIAN...ZERO...BLACKWATER...DE
KALB...DALEVILLE...SHUQUALAK...MARION...MERIDIAN STATION...OAK
GROVE...BIGBEE VALLEY...PRAIRIE POINT...TOOMSUBA...ALAMUCHA...
SCOOBA...PAULETTE...LAUDERDALE...ELECTRIC MILLS...PORTERVILLE...
KEWANEE...TAMOLA AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE I-20 CORRIDOR AND ACROSS EAST-CENTRAL MISSISSIPPI THESE PAST
COUPLE OF HOURS AS THE LINE CONTINUES TO PROGRESS EASTWARD. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3234 8841 3222 8891 3292 8892 3324 8887
3344 8828
TIME...MOT...LOC 1921Z 245DEG 49KT 3325 8851 3289 8870
3242 8879
$$
JA347
WWUS54 KJAN 221930
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST TUE NOV 22 2011
MSC159-221938-
/O.CAN.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
WINSTON MS-
130 PM CST TUE NOV 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINSTON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3234 8841 3223 8886 3292 8884 3293 8881
3324 8881 3344 8828
TIME...MOT...LOC 1928Z 245DEG 49KT 3329 8841 3293 8860
3246 8868
$$
MSC069-075-087-103-222000-
/O.CON.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
NOXUBEE MS-LOWNDES MS-LAUDERDALE MS-KEMPER MS-
130 PM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR KEMPER...LAUDERDALE...SOUTHERN LOWNDES AND NOXUBEE COUNTIES...
AT 128 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DEERBROOK TO GHOLSON TO MERIDIAN MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERIDIAN STATION...OAK GROVE...BIGBEE VALLEY...PRAIRIE POINT...
TOOMSUBA...ALAMUCHA...SCOOBA...PAULETTE...LAUDERDALE...ELECTRIC
MILLS...PORTERVILLE...KEWANEE...TAMOLA AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING SPORATIC WIND DAMAGE ACROSS
EAST-CENTRAL MISSISSIPPI. THIS IS A DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3234 8841 3223 8886 3292 8884 3293 8881
3324 8881 3344 8828
TIME...MOT...LOC 1928Z 245DEG 49KT 3329 8841 3293 8860
3246 8868
$$
JA932
WWUS54 KJAN 221935
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CST TUE NOV 22 2011
MSC069-075-087-103-222000-
/O.CON.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
NOXUBEE MS-LOWNDES MS-LAUDERDALE MS-KEMPER MS-
135 PM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR KEMPER...LAUDERDALE...SOUTHERN LOWNDES AND NOXUBEE COUNTIES...
AT 135 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BIGBEE VALLEY TO SHUQUALAK TO
MARION MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOOBA...PAULETTE...LAUDERDALE...ELECTRIC MILLS...PORTERVILLE...
KEWANEE...TAMOLA AND COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3234 8841 3223 8886 3292 8884 3293 8881
3324 8881 3344 8828
TIME...MOT...LOC 1935Z 245DEG 40KT 3332 8830 3297 8849
3250 8858
$$434
WWUS54 KJAN 221944
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST TUE NOV 22 2011
MSC087-221954-
/O.CAN.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
LOWNDES MS-
144 PM CST TUE NOV 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3234 8841 3225 8878 3289 8876 3316 8862
3329 8847 3329 8830
TIME...MOT...LOC 1944Z 245DEG 40KT 3336 8819 3301 8838
3254 8847
$$
MSC069-075-103-222000-
/O.CON.KJAN.SV.W.0698.000000T0000Z-111122T2000Z/
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
144 PM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR KEMPER...EASTERN LAUDERDALE AND EASTERN NOXUBEE COUNTIES...
AT 144 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL NEAR SCOOBA IN KEMPER COUNTY...AND DAMAGING WINDS IN EXCESS OF
60 MPH ACROSS THE ENTIRE WARNED AREA. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BIGBEE VALLEY TO
PAULETTE TO LAUDERDALE MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COOKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3234 8841 3225 8878 3289 8876 3316 8862
3329 8847 3329 8830
TIME...MOT...LOC 1944Z 245DEG 40KT 3336 8819 3301 8838
3254 8847
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:42 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 22, 10:42 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CST TUE NOV 22 2011 .UPDATE...MAIN BAND OF RAIN/EMBEDDED TSRA APPROACHING THE NATCHEZ TRACE CORRIDOR EVEN THOUGH COLD FRONT STILL LAGGING ALONG A KLIT- KELD-KIAH LINE. GUSTY WINDS ALONG SHORT LINE SEGMENTS WILL CONTINUE WITH THE ONSET OF THE LEADING EDGE OF RAIN...MLCAPES PROGGED TO REACH AS HIGH AS 1200J/KG 1-4PM OVER SERN MS SO A FEW SEVERE STORMS STILL POSSIBLE HOWEVER ALREADY VEERING LOW LEVEL WINDS MAY BE SHORT- CHANGING THE POTENTIAL A BIT. WATER VAPOR IMAGES SHOW A DECENT SHORTWAVE CROSSING THE SABINE RIVER VALLEY AND THIS SHOULD KEEP BEST STORMS ACROSS OUR HIGHWAY 84 CORRIDOR THROUGH THE AFTERNOON HOURS AND DEPARTING ERN MS BY 02-04Z THIS EVENING. BASICALLY...WE STILL HAVE A LOW-END RISK FOR SEVERE STORMS FOR LOCATIONS SE OF NATCHEZ TRACE PARKWAY. HEAVY RAINS OF 1-2 INCHES LIKELY WITH THIS SYSTEM SO EVERYONE SHOULD BENEFIT WITH SOME QPF. IN ADDITION...A MINOR WAKE- LOW DRIVEN WIND EVENT APPEARS TO BE DEVELOPING OVER THE DELTA REGION WITH SE WINDS 30-40MPH AT KGLH PAST HOUR. WILL HAVE TO MONITOR THOSE AREAS CLOSELY FOR ANY FURTHER STRENGTHENING. HAVE LOWERED MAX TEMPS OVER THE DELTA AND PROGRESSED THE RAIN-COOLED AIR A BIT FASTER TOWARD THE CENTRAL PORTIONS OF THE CWFA. UPDATES SHOULD BE POSTED./40/ && .AVIATION...EASTWARD ADVANCING LINE OF SHWRS/TSTMS IS GENERALLY ALONG THE NATCHEZ TRACE PKWY ATTM...AND IS EXPECTED TO BE COMPLETELY OUT OF MS BY EARLY EVENING. CAUTION IS STRONGLY ADVISED INVOF OF THE LINE WHERE STRONG TURB/LLWS CAN BE EXPECTED. CONDS WILL VARY BETWEEN MVFR/IFR AHEAD OF THE LINE...TRANSITIONING TO RAIN AND REMAINING MVFR/VFR BEHIND THE LINE. THIS EVENING/OVRNGT...MVFR CONDS WILL LIKELY PREVAIL AT LEAST THRU 03Z BEFORE IFR CIGS BECOME AN ISSUE THRU 14Z TOMORROW MORNING. SFC WINDS WILL REMAIN OUT OF THE S/SE UNTIL THE COLD FRONT PASSES WHEN NE WINDS ARE XPCTD. /BK/ && PREVIOUSLY FOR TONIGHT...NWLY SURFACE FLOW DEVELOPS ACROSS THE FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL. INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT. ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT FOR CENTRAL/SERN ZONES./03/ LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70. RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER. HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY 82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO. GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR THE BEGINNING OF THE NEXT WORK WEEK. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 50 66 42 / 90 43 0 0 MERIDIAN 81 50 69 41 / 70 65 1 0 VICKSBURG 74 48 65 39 / 93 28 0 0 HATTIESBURG 82 55 71 44 / 70 70 4 0 NATCHEZ 79 51 66 43 / 91 34 0 0 GREENVILLE 68 47 63 41 / 82 13 0 0 GREENWOOD 72 45 62 41 / 89 23 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Nov 22, 10:52 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1052 AM CST TUE NOV 22 2011 MSZ029>033-037>039-043>046-048>066-072>074-231700- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1052 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING....GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE. THE BEST WINDOW FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-231700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 1052 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST AND WEST PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Nov 22, 12:40 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG FOREST 32.36N 89.47W
11/22/2011 SCOTT MS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS ALL OF SCOTT COUNTY
&&
DLSpecial weather statement, Nov 22, 12:47 PM CST, 16 minutes before
MSZ064-065-072-073-221920- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS- 1247 PM CST TUE NOV 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1247 PM CST TUE NOV 22 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTH OF PRENTISS TO 3 MILES SOUTH OF COLUMBIA AT 1248 PM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN COVINGTON...SOUTHEASTERN JEFFERSON DAVIS... NORTHWESTERN LAMAR AND EASTERN MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3165 8958 3111 8956 3113 8985 3164 8988 TIME...MOT...LOC 1848Z 270DEG 32KT 3155 8981 3122 8979 MRM
Local storm report, Nov 22, 12:50 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 5 ESE FANNIN 32.38N 89.88W
11/22/2011 RANKIN MS PUBLIC
TREES DOWNED ALONG BOWMAN CIRCLE
&&
DLSpecial weather statement, Nov 22, 12:56 PM CST, 7 minutes before
MSZ056>058-066-221925-
SMITH MS-JONES MS-JASPER MS-CLARKE MS-
1256 PM CST TUE NOV 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CST TUE NOV 22 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF BAY SPRINGS TO 5 MILES SOUTH
OF STRINGER AT 1256 PM CST...MOVING SOUTHEAST AT 45 MPH TOWARDS
LAUREL.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN CLARKE...SOUTHERN JASPER...NORTHERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3182 8894 3160 8894 3172 8937 3213 8936
3194 8877 3183 8876
TIME...MOT...LOC 1856Z 290DEG 41KT 3201 8926 3179 8925
JALocal storm report, Nov 22, 12:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 4 WSW TUSCOLA 32.61N 89.59W
11/22/2011 LEAKE MS EMERGENCY MNGR
TREES DOWNED ALONG MS HIGHWAY 487 JUST NORTH OF LENA
1220 PM TSTM WND DMG 6 ESE TUSCOLA 32.58N 89.44W
11/22/2011 LEAKE MS EMERGENCY MNGR
TREES DOWNED ALONG MS HIGHWAY 492 SE OF WALNUT
GROVE...NEAR GOLDEN MEMORIAL PARK
1220 PM TSTM WND DMG STANDING PINE 32.67N 89.45W
11/22/2011 LEAKE MS EMERGENCY MNGR
TREES DOWNED ALONG MS HIGHWAY 487 E
&&
DLLocal storm report, Nov 22, 1:00 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG MAGEE 31.87N 89.73W
11/22/2011 SIMPSON MS EMERGENCY MNGR
TREE DOWNED AT MAGEE CITY PARK
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 7:18 PM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more | 9 hr |
| Nov 22, 8:57 AM CST | Special Weather Statement | JAN | Issaquena | 28 min |
| Nov 22, 9:45 AM CST | Special Weather Statement | JAN | Holmes | 30 min |
| Nov 22, 10:08 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Nov 22, 10:11 AM CST | Special Weather Statement | JAN | Claiborne | 29 min |
| Nov 22, 10:22 AM CST | Special Weather Statement | JAN | Warren | 28 min |
| Nov 22, 10:47 AM CST | Special Weather Statement | JAN | Franklin, Jefferson | 28 min |
| Nov 22, 10:55 AM CST | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 50 min |
| Nov 22, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 49 min |
| Nov 22, 11:21 AM CST | Special Weather Statement | JAN | Lincoln | 29 min |
| Nov 22, 11:37 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 23 min |
| Nov 22, 11:51 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 29 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Lincoln, Simpson | 39 min |
| Nov 22, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Winston | 45 min |
| Nov 22, 12:47 PM CST | Special Weather Statement | JAN | Jefferson Davis, Marion | 33 min |
| Nov 22, 12:56 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Nov 22, 1:39 PM CST | Special Weather Statement | JAN | Clarke | 31 min |
| Nov 22, 1:52 PM CST | Special Weather Statement | JAN | Forrest | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.